MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. BRILLIANCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. BRILLIANCE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number BRILLIANCE CT BIG BORE
Medical Device Problem Codes No Apparent Adverse Event (3189); Noise, Audible (3273)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.
 
Event or Problem Description
This complaint has been evaluated based on the information provided.This issue reported was an interventional oncologist who spends extended periods of time in the bb ct room has developed tinnitus.Based on the available information, this issue has been initially determined to be a reportable event.Philips has started an investigation of the complaint.
 
Additional Manufacturer Narrative
A philips field service engineer went to the site and evaluated the system.The acoustic levels were acceptable; there was no system malfunction.The investigation is on-going.
 
Additional Manufacturer Narrative
Philips received a complaint on the brilliance big bore ct oncology system alleging that an interventional oncologist had developed bilateral tinnitus.The physician, who has worked on the system for six years, approximately three days a week for six hours a day, measured the level of noise emitted from the ct system through a phone app; the result was seventy decibels.Per the big bore planning reference document, the expected noise level at one meter from the gantry is 70 decibels.A philips field service engineer (fse) evaluated the system and confirmed there was no abnormal noise due to a system fault; the system was operating within specification.Noise levels were measured in the scan room with a sound level meter.The results, all within system specifications, were as follows: front of gantry: 65.4 dba (decibels a) rear of gantry: 68.8 dba coast down front of gantry: 69.6 dba coast down rear of gantry: 70.8 dba where physician stands: 67.3 dba gantry off: 49.0 dba the reported noise levels correspond with the expected noise levels for the device.A reported noise level of 70 decibels is within the national institute for occupational safety and health (niosh) standard for workplace safety, which defines an acceptable noise exposure level of 85 decibels for 8 hours per day, 5 days per week.Therefore, based on this information and the information contained in the record, the tinnitus experienced by the user cannot be conclusively traced to the use of the device.A review of the risk management file indicates the issue to be of low potential severity, which would not reasonably cause or contribute to death or serious injury if the problem were to reoccur.Therefore, based on the conclusion of this investigation, this issue has been determined not to be a reportable event.

Brand Name
BRILLIANCE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
estelle hilas
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19283137
Report Number3015777306-2024-00003
Device Sequence Number15292543
Product Code JAK
UDI-Device Identifier00884838059450
UDI-Public00884838059450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171850
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBRILLIANCE CT BIG BORE
Device Catalogue Number728244
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/07/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown